Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 1, 2012, 4:10 PM EDT for 4 counties in North Carolina. It was in force for 80 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2012, 4:10 PM EDT (20:10 UTC)
- Expired
- May 1, 2012, 5:30 PM EDT
- In force
- 80 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Granville County, NC, Person County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 4:40 PM EDT | HAIL 1 | 4 Wsw Bethel Hill, NC | |
| May 1, 4:50 PM EDT | HAIL 1 | 4 Ne Roxboro, NC | QUARTER SIZE HAIL REPORTED AT S P GENTRY STORE NE OF ROXBORO. |
| May 1, 5:07 PM EDT | HAIL 1.25 | 3 Wnw Oak Hill, NC | SPOTTER REPORTED HALF DOLLAR SIZE HAIL |
| May 1, 5:16 PM EDT | TSTM WND DMG | 3 Nw Wise, NC | TWO TREES REPORTED DOWN SOUTH OF THE I-85 WELCOME CENTER TOWARD EXIT 229. |
| May 1, 5:17 PM EDT | TSTM WND DMG | 4 Nnw Wise, NC | ADDITIONAL TREES DOWN ON I-85 JUST NORTH OF WELCOME CENTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:12 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
514
WUUS52 KRAH 012010
SVRRAH
NCC077-145-181-185-012130-
/O.NEW.KRAH.SV.W.0055.120501T2010Z-120501T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
410 PM EDT TUE MAY 1 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
EASTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA
VANCE COUNTY IN CENTRAL NORTH CAROLINA
WESTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 530 PM EDT
* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES NORTH OF BETHEL HILL...OR 7 MILES
NORTHEAST OF TURBEVILLE...MOVING SOUTHEAST AT 40 MPH. QUARTER SIZED
HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
KERR LAKE...
STOVALL...
TUNGSTEN...
DABNEY...
BULLOCKSVILLE...
MIDDLEBURG...HENDERSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
IF ON OR NEAR KERR LAKE AND MAYO RESERVOIR...GET OUT OF THE WATER
AND MOVE INDOORS OR GET INSIDE A VEHICLE. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3653 7806 3629 7815 3625 7819 3627 7830
3623 7834 3623 7838 3616 7842 3618 7850
3611 7862 3625 7882 3654 7913
TIME...MOT...LOC 2010Z 302DEG 33KT 3665 7888
$$
774 follow-up statements
442
WWUS52 KRAH 012029
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT TUE MAY 1 2012
NCC077-145-181-185-012130-
/O.CON.KRAH.SV.W.0055.000000T0000Z-120501T2130Z/
GRANVILLE NC-PERSON NC-VANCE NC-WARREN NC-
429 PM EDT TUE MAY 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN WARREN...VANCE...EASTERN PERSON AND GRANVILLE COUNTIES...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES WEST
OF KERR LAKE...OR NEAR VIRGILINA...MOVING SOUTHEAST AT 40 MPH.
HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SURL...OAK HILL...
BEREA...STOVALL...STEM...TUNGSTEN...OXFORD...DABNEY...KERR
LAKE...BULLOCKSVILLE...HENDERSON...DREWRY...MIDDLEBURG...KITTRELL..
.GILLBURG...WISE...NORLINA...AFTON AND WARRENTON.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 229.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
IF ON OR NEAR KERR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
GET INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3653 7806 3629 7815 3625 7819 3627 7830
3623 7834 3623 7838 3616 7842 3618 7850
3611 7862 3625 7882 3654 7913
TIME...MOT...LOC 2027Z 302DEG 33KT 3656 7872
$$
WSS385
WWUS52 KRAH 012049
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT TUE MAY 1 2012
NCC077-145-181-185-012130-
/O.CON.KRAH.SV.W.0055.000000T0000Z-120501T2130Z/
GRANVILLE NC-PERSON NC-VANCE NC-WARREN NC-
449 PM EDT TUE MAY 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN WARREN...VANCE...EASTERN PERSON AND GRANVILLE COUNTIES...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TUNGSTEN TO 6 MILES SOUTHWEST OF BETHEL
HILL...OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF VIRGILINA TO
ROXBORO...MOVING SOUTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROXBORO... OAK
HILL...STOVALL... KERR LAKE... SURL... BULLOCKSVILLE...
DREWRY...BEREA...WISE...NORLINA...MIDDLEBURG...DABNEY...OXFORD...
AND HENDERSON.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 229.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. THESE THUNDERSTORMS ARE PRODUCING AN
EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED AND STAY AWAY FROM THE WINDOWS.
IF ON OR NEAR KERR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
GET INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3653 7806 3629 7815 3625 7819 3627 7830
3623 7834 3623 7838 3616 7842 3618 7850
3611 7862 3625 7882 3654 7913
TIME...MOT...LOC 2043Z 302DEG 30KT 3656 7846 3644 7895
$$
77925
WWUS52 KRAH 012116
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
516 PM EDT TUE MAY 1 2012
NCC145-012125-
/O.CAN.KRAH.SV.W.0055.000000T0000Z-120501T2130Z/
PERSON NC-
516 PM EDT TUE MAY 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PERSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3653 7806 3629 7815 3625 7819 3627 7830
3624 7833 3623 7838 3616 7842 3618 7849
3611 7862 3625 7880 3654 7879
TIME...MOT...LOC 2115Z 303DEG 25KT 3638 7866
$$
NCC077-181-185-012130-
/O.CON.KRAH.SV.W.0055.000000T0000Z-120501T2130Z/
GRANVILLE NC-VANCE NC-WARREN NC-
516 PM EDT TUE MAY 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN WARREN...VANCE AND GRANVILLE COUNTIES...
AT 510 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM. THIS STORM WAS LOCATED NEAR OAK HILL...OR 9 MILES
NORTHWEST OF OXFORD...MOVING SOUTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WISE... WARRENTON...
SOUTH HENDERSON...NORLINA...MIDDLEBURG... DREWRY... DABNEY AND AFTON.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 229.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3653 7806 3629 7815 3625 7819 3627 7830
3624 7833 3623 7838 3616 7842 3618 7849
3611 7862 3625 7880 3654 7879
TIME...MOT...LOC 2115Z 303DEG 25KT 3638 7866
$$
BLAES215
WWUS52 KRAH 012134
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT TUE MAY 1 2012
NCC077-181-185-012143-
/O.EXP.KRAH.SV.W.0055.000000T0000Z-120501T2130Z/
GRANVILLE NC-VANCE NC-WARREN NC-
534 PM EDT TUE MAY 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WARREN...VANCE AND
GRANVILLE COUNTIES EXPIRES AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER... A
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTIONS OF
EASTERN WARREN AND HALIFAX.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3653 7806 3629 7815 3625 7819 3627 7830
3624 7833 3623 7838 3616 7842 3618 7849
3611 7862 3625 7880 3654 7879
TIME...MOT...LOC 2116Z 303DEG 25KT 3637 7865
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:27 PM EDT, 43 minutes earlier.
Area forecast discussion, May 1, 3:27 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 327 PM EDT TUE MAY 1 2012 .SYNOPSIS... BENEATH A STRONG MID LEVEL RIDGE...BERMUDA SURFACE HIGH PRESSURE WILL EXPAND WESTWARD INTO THE SOUTHEAST THROUGH THE REMAINDER OF THE WEEK. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 310 PM TUESDAY... SEVERE THUNDERSTORM WATCH # 219 HAS BEEN ISSUED FOR THE NORTHERN THIRD OF CENTRAL NC...EFFECTIVE UNTIL 9 PM. MORNING FORECAST RATIONALE LITTLE CHANGED...WITH THE HIGHEST PROBABILITIES OF AFTERNOON-EVENING CONVECTION INVOF THE VA BORDER... IN CLOSEST PROXIMITY TO THE TRACK OF A MID LEVEL PERTURBATION AND ASSOCIATED CONVECTIVE CLUSTER OVER WESTERN VA. CONVECTION HAS ALSO DEVELOPED OVER THE BLUE RIDGE EAST SLOPES...AND SOME OF THIS ACTIVITY MAY PROPAGATE EASTWARD IN MEAN WESTERLY STEERING FLOW INTO THE WESTERN AND SOUTHERN PIEDMONT PRIOR TO WEAKENING THIS EVENING. THE FORMER DEVELOPMENT...INVOF THE VA BORDER...WILL POSE A RISK OF SEVERE WEATHER OWING TO BOTH MODERATE INSTABILITY FUELED BY THE HEAT AND HUMIDITY...AND BULK DEEP LAYER SHEAR ON THE ORDER OF 30-35 KTS NEAR THE VA BORDER. HAIL AND WET MICROBURST WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS GIVEN THE DEGREE OF INSTABILITY... INCLUDING OVER 1000 J/KG IN THE HAIL GROWTH ZONE...AND DRY MID LEVEL AIR AND ASSOCIATED HIGH DELTA THETA-E VALUES AND DOWNDRAFT CAPE. THERMODYNAMIC PARAMETERS ALSO INDICATE THESE STORMS MAY PRODUCE AN EXCESSIVE AMOUNT OF LIGHTNING. THE HWO WAS ALREADY UPDATED THIS MORNING TO REFLECT THIS THINKING...AND A NEW ONE WITH THE WATCH INFORMATION WILL BE OUT IN A FEW MINUTES. TONIGHT: MUGGY AND MILD WITH LOWS IN THE MIDDLE TO UPPER 60S...OR GENERALLY A COUPLE OF DEGREES ABOVE THOSE OF TUE MORNING OWING TO ABOUT A 10 METER RISE IN FORECAST LOW LEVEL THICKNESSES OVER OBSERVED 12Z TUE...IN AN OTHERWISE PERSISTENT SYNOPTIC REGIME. DRY FOR THE MAJORITY OF THE OVERNIGHT...AFTER AFTERNOON AND EVENING CONVECTION WANES...THOUGH WEAKENING CONVECTION ASSOCIATED WITH A WELL-DEFINED CONVECTIVELY-ENHANCED S/W TROUGH MAY DRIFT TOWARD THE FAR NORTHERN PIEDMONT TOWARD DAYBREAK. WEDNESDAY: HOT AND HUMID FOR EARLY MAY STANDARDS...AND ASSOCIATED HAZY CONDITIONS...WILL CONTINUE. THE STRONG 321 DM H7 RIDGE CENTERED OVER COASTAL SC TODAY WILL BULGE NORTHWARD IN THE WAKE OF THE AFOREMENTIONED POTENT CONVECTIVELY-ENHANCED S/W TROUGH WHICH IS FORECAST TO ROUND THE RIDGE FROM MO THIS AFTERNOON TO NEAR THE DELMARVA BY WED AFTERNOON. THE EXPANSION OF THE RIDGE AND ASSOCIATED SUBSIDENT LOWER TROPOSPHERIC WARMTH CHARACTERIZED BY FORECAST H85 TEMPS OF 16-18C...SHOULD SUPPORT HIGH TEMPERATURES IN THE UPPER 80S TO AROUND 90 DEGREES - OR JUST SHY OF THE RECORDS IN THE LOWER 90S. THE PROJECTED PATH OF THE S/W TROUGH AND PROBABLE OUTFLOW FROM EARLIER OH VALLEY TO CENTRAL APPALACHIAN WILL PROVIDE GLANCING FORCING FOR ASCENT AND ASSOCIATED CHANCE OF SHOWERS AND STORMS PRIMARILY ACROSS THE NORTHEASTERN PIEDMONT AND NORTHERN-CENTRAL COASTAL PLAIN. MODERATE INSTABILITY AND 20-25 KTS OF MID LEVEL FLOW WILL BE SUPPORTIVE OF MULTI-CELL STORM ORGANIZATION WITH AN ATTENDANT THREAT OF DAMAGING WIND GUSTS AND HAIL. WEDNESDAY NIGHT: 1025 MB SURFACE HIGH PRESSURE OVER NEW ENGLAND THIS AFTERNOON WILL RIDGE SOUTHWARD AND PRESS A SURFACE COLD FRONT INTO THE VA TIDEWATER/CHESAPEAKE BAY REGION - SHORT OF CENTRAL NC OWING TO OPPOSING MID-LEVEL AND BERMUDA SURFACE RIDGING OVER THE SOUTHEAST. MOSTLY CLEAR WITH LOWS IN THE MIDDLE 60S ON AVERAGE...OR A TOUCH COOLER THAN TUE NIGHT GIVEN A SLIGHTLY DRIER BOUNDARY LAYER. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 230 PM... WELL ABOVE NORMAL TEMPERATURES TO CONTINUE WITH MID LEVEL HIGH PRESSURE CENTERED OVER SOUTH CAROLINA AND 700 MILLIBAR HEIGHTS EXCEEDING 3180 METERS. LITTLE TO TRIGGER CONVECTION OTHER THAN AFTERNOON HEATING. WINDS BELOW 20000 FEET GENERALLY LESS THAN 20 KNOTS WITH MIXING HEIGHTS ABOVE 5000 FEET. INSTABILITY AND CAPE SUFFICIENT FOR THUNDER IF PARCELS CAN BE LIFTED HIGH ENOUGH. ISOLATED LATE DAY THUNDER POSSIBLE WITH CHANCES FOR MEASURABLE RAIN LESS THAN SLIGHT... BUT DAMAGING DOWNBURST WINDS NOT AN IMPOSSIBILITY. AFTERNOON HIGH TEMPERATURES IN THE LOWER 90S EXCEPT UPPER 80S NORTHWEST. LOW TEMPERATURES IN THE MID 60S. && .LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 230 PM... THE UPPER LEVEL RIDGE OVER THE EASTERN UNITED STATES BEGINS WEAKENING THURSDAY NIGHT AND FINALLY ESTABLISHES ITSELF OVER TEXAS SATURDAY... WITH RESULTANT NORTHWEST FLOW ALOFT OVER NORTH CAROLINA. PRECIPITABLE WATERS INCREASE TO ABOVE 1.25 INCHES AND AFTERNOON RAIN CHANCES RISE TO ONE IN FOUR. LIGHT WEST TO WEST NORTHWEST FLOW IN THE MID LEVELS SATURDAY AND LOW LEVEL THICKNESSES REMAIN WELL ABOVE NORMAL. AFTERNOON HIGH TEMPERATURES IN THE UPPER 80S WITH A FEW 90S POSSIBLE. THE SMALL THREAT FOR DAMAGING DOWNBURST WINDS WILL CONTINUE OVER FROM THE LATE WORK WEEK. A SURFACE LOW OVER NEW ENGLAND FRIDAY NIGHT WILL DROP SOUTHEAST WITH TIME... SHIFTING SURFACE WINDS OVER CENTRAL NORTH CAROLINA TO NORTH BY LATE SATURDAY. THE AIR MASS DRYS AND COOLS... BUT TEMPERATURES STAY ABOVE CLIMATOLOGY. DRY SUNDAY THROUGH TUESDAY. AFTERNOON HIGH TEMPERATURES LOWER 80S NORTHEAST TO UPPER 80S SOUTHWEST SUNDAY THEN LOW TO MID 80S MONDAY AND TUESDAY. SATURDAY NIGHT LOW TEMPERATURES LOW TO MID 60S... THEN UPPER 50S TO LOWER 60S SUNDAY AND MONDAY NIGHTS. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AS OF 320 PM TUESDAY... ASIDE FROM AFTERNOON AND EVENING SHOWERS AND STORMS MOST LIKELY TO AFFECT NORTHERN NC...INCLUDING THE TRIAD TERMINALS EASTWARD TO KRDU AND KRWI...VFR CONDITIONS WILL PREVAIL THROUGH MOST OF TONIGHT. A PERSISTENT REGIME OF HUMID SOUTHERLY FLOW AROUND BERMUDA HIGH PRESSURE WILL THEN PROMOTE THE DEVELOPMENT OF IFR-LIFR CEILINGS AND MVFR VISIBILITY RESTRICTIONS MAINLY AT KFAY AND KRWI BETWEEN 08-13Z. ADDITIONAL SHOWERS AND STORMS MAY REDEVELOP AND AFFECT THE KRWI AND KRDU TERMINALS WED AFTERNOON. OUTLOOK: THE EXPANSION OF A HOT MID LEVEL RIDGE...AND RESULTANT WESTWARD EXPANSION OF BERMUDA SURFACE HIGH PRESSURE AND A MORE WEST SOUTHWESTERLY LOW LEVEL FLOW INTO OUR REGION...WILL REDUCE HUMIDITY VALUES AND ASSOCIATED PROBABILITY OF MORNING STRATUS AND AFTERNOON CONVECTION FOR THE REMAINDER OF THE PERIOD...WITH GENERALLY VFR CONDITIONS EXPECTED THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM... LONG TERM... AVIATION...MWS
Hazardous weather outlook, May 1, 3:17 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 317 PM EDT TUE MAY 1 2012 NCZ007>011-021>027-038>041-021000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 317 PM EDT TUE MAY 1 2012 ...SEVERE THUNDERSTORM WATCH 219 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ028-042-043-073>078-083-084-021000- EDGECOMBE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND- 317 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH EARLY EVENING. THE STORMS WILL PRODUCE STRONG TO LOCALLY DAMAGING WINDS....LARGE HAIL AND AN EXCESSIVE AMOUNT OF LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ085-086-088-089-021000- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 317 PM EDT TUE MAY 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:32 PM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| May 1, 3:50 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 35 min |
| May 1, 4:52 PM EDT | Special Weather Statement | RAH | Forsyth | 38 min |
| May 1, 5:10 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 80 min |
| May 1, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 58 min |
| May 1, 5:32 PM EDT | Special Weather Statement | RAH | Franklin, Vance | 58 min |
| May 1, 5:37 PM EDT | Special Weather Statement | RAH | Durham | 53 min |
| May 1, 5:46 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person, Wake | 44 min |
| May 1, 6:14 PM EDT | Tornado Warning | RAH | Durham, Granville, Orange, Wake | 31 min |
| May 1, 6:21 PM EDT | Special Weather Statement | RAH | Edgecombe | 54 min |
| May 1, 6:43 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Wake | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.